Wyoming, 2025

Flash Flood and Hail in Wyoming, June 2, 2025

June 2, 2025 · NWS CYS · 8 events in 3 counties and zones

A strong cold front pushed across Wyoming and into the high plains the evening of June 2nd. Scattered thunderstorms developed ahead and near the cold front and moved east and southeast into western Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
$10,000
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong cold front pushed across Wyoming and into the high plains the evening of June 2nd. Scattered thunderstorms developed ahead and near the cold front and moved east and southeast into western Nebraska. Large hail and strong damaging winds were reported with these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 12:18 PM MST, 2 hours 33 minutes earlier. Its key messages:

  • Severe thunderstorms are possible this afternoon and evening across portions of southeast Wyoming and western Nebraska. Main concerns will be large hail, damaging winds, and heavy rain.
  • Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day.
Area forecast discussion, Jun 2, 12:18 PM MST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
118 PM MDT Mon Jun 2 2025

.KEY MESSAGES...

- Severe thunderstorms are possible this afternoon and evening
  across portions of southeast Wyoming and western Nebraska.
  Main concerns will be large hail, damaging winds, and heavy
  rain.

- Cooler and wetter weather will prevail for Tuesday and
  Wednesday before a warming trend develops for Thursday
  through Saturday, with chances for late day showers and
  thunderstorms each day.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 1200 PM MDT Mon Jun 2 2025

Surface analysis from late this morning shows a cold front along the
northern border of the CWA in Wyoming. This cold front will continue
to push south throughout the afternoon, bringing widely scattered
storms to the area through the overnight hours. Hi-Res guidance
shows storms developing over the high terrain early this afternoon
with lift from the front and pushing eastward into Nebraska by mid
to late afternoon. Several rounds of storms look possible through
this evening as some CAMs show storms continuing to initiate
off the high terrain through the afternoon. The environment east
of the Laramie Range remains ripe for potentially severe
storms. Model soundings from the GFS show anywhere from 1200 to
1800 J/kg of MUCAPE with effective shear values of 30 to 40 kts.
This would be supportive of large hail, especially in the
Nebraska panhandle where MUCAPE values are higher. Mid-level
lapse rates are also supportive of large hail. Strong,
potentially damaging winds are also a threat with these storms
with DCAPE values close to 1000 J/kg. The more clustery nature
of storms that Hi-Res guidance shows also lends itself to a wind
threat. Although probably not likely, cannot rule out an
isolated tornado in the southern Nebraska panhandle where MLCAPE
values are around 1000 J/kg with favorable shear. Heavy rain can
also be expected in these storms as PWATs approach 1 inch. Flash
flooding could be possible as storms will be numerous. The
strongest storms will likely be out of the area by late this
evening, however more stratiform precipitation will begin to
fill in over the area behind the cold front.

Low stratus and some lingering rain showers will be possible Tuesday
morning behind the strong cold front. Low stratus and mostly cloudy
skies throughout much of the day will help keep temperatures
cool. 700 mb temperatures will be near 0C thanks to the cold
front, contributing to the below average highs in the 50s and
60s on Tuesday. The upper-level trough axis will sit over the
CWA tomorrow, so cannot rule out a few isolated storms during
the afternoon, however, cooler temperatures will keep the
atmosphere more stable, limiting any severe potential.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 147 PM MDT Sun Jun 1 2025

Multiple shortwaves will gives us precipitation
chances throughout the work week mainly in the afternoon and
evening. However, starting Wednesday we begin to have our westerly
downslope become the predominant pattern allowing temperatures to
rise from the mid 60's and into the 70's Thursday with more
widespread 70's on Friday into the weekend.

Tuesday, another shortwave swings through the intermountain west
from the early afternoon and into the evening. There looks to be a
vort max associated with this shortwave that may be the primary
means for lift. On top of the vort max there will be a little bit of
some residual moisture for the vort max to lift for some light
showers. Given the lack of real synoptic support anything severe is
not likely, however some lightning and thunder may be possible.

Wednesday into Thursday, A midlevel trough pushes through continuing
the rain chances for the Intermountain west. There should be enough
synoptic lift and well as the vorticity gradient to produce stronger
storms than Tuesday. However, model guidance shows dry air filling
into the region potentially cutting off any convection into the
overnight hours or evening if that dry air arrives sooner.

Thursday into Friday, westerly flow starts to dominate the pattern
allowing us to get a small break from the precipitation chances. Dry
air looks to start filing into the lower elevations giving us a dry
layer near the surface that may possibly not allow precipitation
from reaching the surface.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1150 AM MDT Mon Jun 2 2025

VFR conditions are prevailing through this afternoon. A cold
front will be pushing through the forecast area creating a pop
up thunderstorms starting around 22z and ending around 04z.
Light rain is expecting to last through 06z after the
thunderstorms moved through. KRWL has the most uncertainty since
its hard to track showers with the radar through the higher
terrain. Also there has been very little model consistency with
this event as the timing of the cold front has been inconsistent
between each model run. Hail and wind are the main threats with
these storms however SPC did put a 2 percent TOR risk near KSNY
this evening.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...SF
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Jun 2, 12:12 PM MST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
112 PM MDT Mon Jun 2 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-031915-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
112 PM MDT Mon Jun 2 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Severe thunderstorms are possible this afternoon and evening
  across portions of southeast Wyoming and western Nebraska.
  Main concerns will be large hail, damaging winds, and heavy
  rain.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- Cooler and wetter weather will prevail for Tuesday and
  Wednesday before a warming trend develops for Thursday
  through Saturday, with chances for late day showers and
  thunderstorms each day.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

In the hours before

Special weather statement, Jun 2, 1:19 PM MST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
219 PM MDT Mon Jun 2 2025

WYZ116-117-022100-
South Laramie Range WY-South Laramie Range Foothills WY-
219 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 300 PM MDT...

At 218 PM MDT, Doppler radar was tracking a strong thunderstorm near
Willadsen Estates, or 16 miles west of Cheyenne, moving northeast at
10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Happy Valley, Willadsen Estates, Silver Sage Estates, and Granite
Canon.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 3 and 4.
 Interstate 80 in Wyoming between mile markers 341 and 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4112 10522 4122 10500 4104 10486 4099 10502
      4100 10515
TIME...MOT...LOC 2018Z 247DEG 9KT 4107 10509

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 2, 2:02 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
302 PM MDT Mon Jun 2 2025

WYZ108-022145-
Goshen County WY-
302 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GOSHEN COUNTY THROUGH
345 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jay Em, or 21 miles south of Lusk, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Prairie Center and Jay Em.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4237 10458 4255 10455 4253 10414 4230 10416
TIME...MOT...LOC 2102Z 278DEG 20KT 4245 10447

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 2, 2:16 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
316 PM MDT Mon Jun 2 2025

NEZ095-WYZ102-108-022200-
North Sioux NE-Goshen County WY-Niobrara County WY-
316 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES THROUGH 400 PM
MDT...

At 316 PM MDT, Doppler radar was tracking a strong thunderstorm near
Van Tassell, or 20 miles southeast of Lusk, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Harrison and Van Tassell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska...and southeastern and east central
Wyoming.

&&

LAT...LON 4252 10419 4270 10422 4279 10364 4252 10360
TIME...MOT...LOC 2116Z 263DEG 23KT 4262 10411

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Trudel
Special weather statement, Jun 2, 2:25 PM MST, 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
325 PM MDT Mon Jun 2 2025

WYZ117-118-022200-
Central Laramie County WY-South Laramie Range Foothills WY-
325 PM MDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LARAMIE COUNTY
THROUGH 400 PM MDT...

At 324 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Whitaker, or 18 miles north of Cheyenne, moving
east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Federal, Whitaker, and Ranchettes.

This includes Interstate 25 in Wyoming between mile markers 19 and
38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4125 10509 4149 10508 4160 10467 4126 10460
TIME...MOT...LOC 2124Z 263DEG 23KT 4140 10487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Trudel
Special weather statement, Jun 2, 2:32 PM MST, 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
332 PM MDT Mon Jun 2 2025

WYZ117-118-022215-
Central Laramie County WY-South Laramie Range Foothills WY-
332 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LARAMIE COUNTY
THROUGH 415 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winchester Hills, or 9 miles southwest of Cheyenne, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, South Greeley
Highway, Fox Farm-College, South Cheyenne, Winchester Hills, Bison
Crossing, Cowboy Ranch South, and Grass Hills.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 7.
 Interstate 80 in Wyoming between mile markers 365 and 368, and
between mile markers 372 and 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4107 10497 4117 10458 4100 10451 4100 10496
TIME...MOT...LOC 2132Z 263DEG 23KT 4102 10487

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Trudel
Special weather statement, Jun 2, 2:35 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
335 PM MDT Mon Jun 2 2025

WYZ103-106-107-022215-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
335 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PLATTE COUNTY THROUGH
415 PM MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Harris Park, or 24 miles northwest of Wheatland, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sibley Peak, Dwyer Junction, Sandy Cove Campground, Two Moon
Campground, Guernsey State Park, Glendo State Park, and Cassa.

This includes Interstate 25 in Wyoming between mile markers 89 and
109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.

&&

LAT...LON 4227 10527 4247 10520 4248 10469 4211 10483
TIME...MOT...LOC 2134Z 282DEG 21KT 4236 10518

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Trudel

The radar

The Cheyenne radar (KCYS), 10 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.

Hail, Laramie

When
June 2, 2:51 PM MST
Where
Laramie County, 3 mi S of South Greeley
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.060, -104.800

Report of quarter size hail near Highway 85, South Greeley Highway.

Thunderstorm Wind, Platte

When
June 2, 2:52 PM MST
Where
Platte County, 6 mi NNW of Dwyer Junction
Measured
51 kt (59 mph) measured gust
Reported by
Department of Highways
Coordinates
42.320, -105.050

WYDOT sensor at Coleman on Interstate 25 measured a wind gust of 59 MPH.

Thunderstorm Wind, Platte

When
June 2, 3:09 PM MST
Where
Platte County, 1 mi ESE of Guernsey
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
42.264, -104.722

Camp Guernsey Airport measured gust 64 mph.

Hail, Platte

When
June 2, 3:27 PM MST
Where
Platte County, Guernsey
Measured
1 in hail
Reported by
Social Media
Coordinates
42.270, -104.740

Pictures on Social Media showed numerous 1 inch hailstones east of Guernsey.

Hail, Laramie

When
June 2, 4:15 PM MST
Where
Laramie County, 1 mi N of Burns
Measured
1.25 in hail
Reported by
Public
Coordinates
41.200, -104.360

Report from mPING of half dollar sized hail in Burns Wyoming.

Thunderstorm Wind, Goshen

When
June 2, 4:25 PM MST
Where
Goshen County, 2 mi WNW of Torrington
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.065, -104.209

Late report. Emergency Manager reported a newly build barn had it's roof ripped off and tossed near the house.

Flash Flood, Platte

When
June 2, 4:25 PM MST to 5:25 PM MST
Where
Platte County, 2 mi SW of Slater to 7 mi ESE of Slater
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
41.850, -104.850

Platte County Sheriffs Office reports flooding on Interstate 25 near mile marker 62. County roads also have water over them.

Thunderstorm Wind, Goshen

When
June 2, 4:27 PM MST
Where
Goshen County, 1 mi N of Torrington
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.070, -104.180

Emergency manager reported down trees and power outages around Torrington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254900, 1254901, 1274556, 1254902, 1254903, 1254906, 1254907, 1254904.